MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NRG KNEE P/S NRG BEARING INSERT SIZE; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH NRG KNEE P/S NRG BEARING INSERT SIZE; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 82-3-0310
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the sale rep that patient needs a revision surgery due to infection.
 
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The following devices were also listed in this report: cat# 81-4405l; scorpio nrg ps femoral no 5 left; lot# unknown.Cat# 7115-0004; series 7000 standard tibia; lot# unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding infection involving a scorpio insert was reported.The event was not confirmed.Method & results: -device evaluation and results: the reported device was not returned but photographs were provided for review.A review indicated recently explanted devices covered in blood and tissue.Nothing remarkable noted.-clinician review: a review of the provided medical records by a clinical consultant stated the following comments: conclusion/assessment: by report only, bilateral revisions were performed for infection.X-rays showed stable implants.Event confirmation: the event cannot be confirmed as no medical records were provided that document the infection or revision.Root cause: a root cause cannot be stated as the events cannot be confirmed.-device history review: a review of the device history records could not be performed as lot code information was unknown.-complaint history review: complaint history review could not be performed as lot code information was unknown.Conclusion: the reported device was not returned but photographs were provided for review.A review indicated recently explanted devices covered in blood and tissue.Nothing remarkable noted.The event cannot be confirmed as no medical records were provided that document the infection or revision.Further information such as pathology repots, return of the device, pre- and post-operative x-rays, primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.All stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10^-6 in accordance to applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.  additional information including pathology reports, operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
NRG KNEE P/S NRG BEARING INSERT SIZE
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18500409
Report Number0002249697-2024-00069
Device Sequence Number8146536
Product Code JWH
UDI-Device Identifier04546540364289
UDI-Public04546540364289
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K030978
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number82-3-0310
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer05/01/2024
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown